Sharing Knowledge Is An Invaluable Experience
If you are currently taking Prograf consider joining this group.
Location: transplant friends.com
Latest Activity: on Tuesday
Started by Catalina. Last reply by Catalina Mar 20.
Started by India Rose. Last reply by Charlotte Feb 26.
Started by Cat. Last reply by Rita Feb 25.
Started by Carolyn. Last reply by David Feb 25.
Started by Hostess Risé. Last reply by Hostess Risé Feb 17.
Started by Hassan. Last reply by Barb Moye Oct 24, 2013.
Started by Maddie. Last reply by Yvonne Aug 24, 2013.
Started by GEOREX. Last reply by Bob Aug 23, 2013.
Started by BOBBI. Last reply by Bob Aug 23, 2013.
Started by Geneece. Last reply by Larry Aug 23, 2013.
Started by KO. Last reply by Jane May 18, 2013.
Started by Kristy. Last reply by Tulip May 9, 2013.
Started by Hostess Risé. Last reply by Maritza Apr 22, 2013.
Started by Noah. Last reply by Noah Mar 14, 2013.
Started by Ron Martin. Last reply by buzzerxl1 Mar 9, 2013.
Started by Raley Jan 27, 2013.
Started by silverninja66 Jun 20, 2012.
i was wondering,if any one was on extra help,if there tacrolimus price went down to .6.00 dollars for a thirty days
Thanks Christine, I'll have to show my husband the post about the foot rubs, etc. Sounds like a wonderful idea to me.
Hello all :) I had my liver transplant at 47 in 2010 and was experiencing horrible hair loss. I was on the Prograf, and Prednisone (plus a cocktail of other meds). After 6 months of the hair loss, my doctor referred me to a dermatologist who diagnosed me with Telogen Effluvium which is when some type of stress causes hair roots to be pushed prematurely into the resting state. Telogen effluvium can be acute or chronic and can also be caused by certain medications. He assured me that my hair would grow back. I went back to my liver doctor with my dermatologists diagnosis and talked to her about taking me off the predinisone (I had gained back the 50lbs that I had lost by this point). To make a long story short, after about 3 months my doctor finally agreed to take me off the prednisone, and I lost the weight again and my hair grew back. I don't know if the prednisone had anything to do with the hair loss, but the dermatologist did say that the stress of the liver transplant definitely did. Today I am on a total of 3MG of Prograf daily/ 500MG daily of Myfortic and haven't had any additional issues with hair loss. It was just that first year hump I had to get through. Oh...and don't be stressed! So...if you have a husband, wife, kids, significant other, that means they have to give you foot rubs, make you breakfast in bed and hugs every day!
Keep on keeping on! Had my living donor transplant on Oct. 24, 2008. My prednisone is at 2.5 mg as well. I take a total of 1.5 mg. Prograf - 1 in the morning and .5 at night. Diana, are you also on Myfortic? I would imagine that an immunosuppresent program for women is harder on the body than on men due to the difference in hormones. Take into consideration if the transplant might be affecting your cycle and/or menopause, perhaps that could be some of the issue. Are you using any kind of progesterone or anything? Consider asking your doc. if it is okay to start taking some hair health supplements.
Diana, we need to both be encouraged by what Bobbiejo said and hope for the best. I wish I looked better in a hat that I do :-) Really, seeing all we have gone through and how we have been blessed with receiving the ultimate gift, a wig would be a small price to pay. Let's hang in there and hopefully we will be replying to someone else this time next year that the hair loss is just temporary and you will get your hair back as Bobbiejo did.
I had a living donor kidney transplant June 20, 2013. My hair started falling out around 4 months after transplant and it hasn't stopped falling out. The texture of the hair I do have is totally different and it does not seem to be growing at all. I take 2 mg morning and 2 and1/2 at night of prograf. My doctor acted like he wasn't aware of hair loss being a side effect. (I am in SW Florida and at 45 years old one of the youngest post op transplant patients) I am also on 2.5 mg of prednisone. I keep reading about the hair loss stopping after a few months but mine hasn't slowed at all. If it keeps up at this pace, I will be wearing a wig or bandana or something all the time. I have also gained 12 pounds that I cannot shake with exercise or diet. I am really so happy to be off of dialysis and so blessed to have a living donor, but the hair and weight is really causing me some depression.
Thank you for the encouraging words Bobbiejo, it certainly has made me feel better. Have a good day.
You are not alone in experiencing hair loss with Prograf. I may have. I have been on Prograf since my surgery. My hair was in such bad shape before the surgery and due to a long stay in the hospital afterward, I just decided to cut it almost all the way off. Over time, it gradually seemed to get better, eventually developing its natural oils and covering up the bald spot I had developed before the transplant. After eight years, it even got back down to my waist like it had been before I had started losing hair due to my health. I hope that your situation will also get better with time. I have heard that biotin is supposed to be good for hair, but I would ask your doctor before taking any.
Hi, I am 6 months post op double lung and I am on 2 mg twice daily at present, they are still working on getting my level to the therapeutic range. I was wondering if anyone on Prograf and Cellcept has experienced hair loss. My hair is thinning at a great rate and it is very disturbing. Any ideas at how to slow this down or better yet stop it would be great. Thank you!!
Sign Upor Sign In
Or sign in with:
Safest Choice Eggs
Print Yout Safe Eggs Coupon
10 Food Safety Mistakes
Food Safety -Salmonella
Kitchen Safety Cheat Sheet
Savvy Rest Organic Mattresses
Wise Sleeping Positions
Trouble with Sleep
Trickster in Your Sheets
Love My Savvy Rest Mattress
Childrens Organ Transplant Association
I feel safe using ZymeAway
Energy Medicine Group
Posted by Sara on April 17, 2014 at 2:34pm
Posted by Andy on April 16, 2014 at 11:52pm
Posted by Andy on April 15, 2014 at 10:57pm
Posted by Andy on April 15, 2014 at 1:20pm
Posted by Andy on April 13, 2014 at 7:46pm
© 2014 Created by Hostess Risé.
Report an Issue |
Terms of Service
Please check your browser settings or contact your system administrator.